Does Celebrex cause Itching All Over?

Last Update May 30, 2016
#250 in Celebrex discussions - 8 posts discuss Itching All Over with Celebrex. Itching All Over is #250 concern in Celebrex discussions.
About Celebrex
Celebrex is a pain relief medication (NSAID).
Uses: Celebrex is prescribed for Pain and is mostly mentioned together with this indication. Read More
Satisfaction Score
?
3.6
5 1 55029
Moderately Satisfied
based on 55,029 conversations around the web
Back to all concerns

Does Celebrex cause Itching All Over?

content loaded dynamically
Filter by
Filter by
Gender
Role
Age
All
We found 8 discussions
?
Itching all over...Celebrex, Methotrexate, Hydrochlorothiazide the cause???
| Txbetty
I have been taking 200 mg of Celebrex for OA for over 4 years with good results, 12.5 mg of HCTZ for over two years, and about two months ago began taking 5 tabs 2.5 mg of Methotrexate for RA. All was fine until a week ago when I started itching all over, head to ankles. The ONLY places I do not itch are my hands and feet. I feel like I am being tortured!! Benedryl did nothing to help so I am now taking RX antihistamie Amlodipine Besylate 5 mg four times a day and prednisone daily, plus my RA doctor immediately took me off the MTX and switched out the Celebrex and HCTZ for other meds (I am also going through bottles of Gold Bond Medicated lotion like crazy!). He is not sure which is the culprit so is trying this route before reintroducing the Celebrex and HCTZ. Has anyone else had the issue of whole body itching with any of these meds? I know any one of these drugs may have itching as an issue but with the timing I am leaning toward the methotrexate. Or is there something that can trigger an allergic reaction like what I am having? I know I have to be careful about being in the sun; my family went to the beach about a month ago but I would think a reaction would have been sooner if sun was the cause. Any ideas? Help!!
August 14, 2015
That same thing happened to me on Celebrex after I was on it for 20 years. I tried ibprophen 800 and the same happened, now I just live with the pain which is getting unbearable.
May 10, 2015
amlodipine is not an antihistamine
March 5, 2015
It is probably from your pain meds. Narcotics have the same effect on me.
Sue
December 31, 2014
I am also on methotrexate injection and itch all over. I also take folic acid and several other medications but the itching didn't start until I started opioid pain killers. I don't think its one or the other I think it is the combination of all three. My doctor has told me to take antihistamines when it is no longer tolerable.
December 2, 2014
CELEBREX does contain sulfa. If you are allergic to sulfa, that could be cause of rash

Susanne Deumig
April 21, 2014
The problem could actually be Fibromyalgia, which many people with RA suffer from.
Lily
February 1, 2014
Txbetty and Hal, Like both of you, I have been on Celebrex for at least a year. I also take HCTZ 12.5 mg and started Methotrexate two months ago. I did have itching all over like you described, Txbetty, and I figured out that it was simply the particular brand of folic acid I was taking. It's been a long time since you wrote your post, but I happened to see it and wanted to comment. I assume you are taking folic acid if you are still on MTX; if you are still itching then it is something to
Hal
August 25, 2013
I have been on Celebrex for over a year and had fantastic results. I suffered pain in my neck and shoulders due to arthritis. Celebrex was like a miracle for me. I was going to physio for the pain, which did not good. Now after being pain free for one year I have been experiencing extreme itchiness all over my body. It feels like something crawling in my scalp, eyebrows, nose and beard. Then it feels like something biting me and there is nothing there and I have no bites . Yikes.

Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice.
The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer's product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you.
The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.
Welcome back! Sign in
See what other patients are saying
First time here? Sign up!
See what other patients are saying
Forgot your password?
No problem, we can help.
Please wait...